Advanced Search
Article Contents
Article Contents

A mathematical model for chronic wounds

Abstract Related Papers Cited by
  • Chronic wounds are often associated with ischemic conditions whereby the blood vascular system is damaged. A mathematical model which accounts for these conditions is developed and computational results are described in the two-dimensional radially symmetric case. Preliminary results for the three-dimensional axially symmetric case are also included.
    Mathematics Subject Classification: 92C50, 35R35, 35B40.


    \begin{equation} \\ \end{equation}
  • [1]

    C. K. Sen, G. M. Gordillo, S. Roy, R. Kirsner, L. Lambert, T. K Hunt, F. Gottrup, G. C. Gurtner and M. T. Longaker, Human skin wounds: A major and snowballing threat to public health and the economy, Wound Repair Regen., 17 (2009), 763-771.doi: 10.1111/j.1524-475X.2009.00543.x.


    R. F. Diegelmann and M. C. Evans, Wound healing: An overview of acute, fibrotic and delayed healing, Front Biosci., 9 (2004), 283-289.doi: 10.2741/1184.


    N. B. Menke, K. R. Ward, T. M. Witten, D. G. Bonchev and R. F. Diegelmann, Impaired wound healing, Clinics in Dermatology, 25 (2007), 19-25.doi: 10.1016/j.clindermatol.2006.12.005.


    A. J. Singer and R. A. Clark, Cutaneous wound healing, N. Engl. J. Med., 341 (1999), 738-746.doi: 10.1056/NEJM199909023411006.


    F. Werdin, M. Tennenhaus, H. Schaller and H. Rennekampff, Evidence-based management strategies for treatment of chronic wounds, Eplasty, 9:e19, (2009).


    P. D. Dale, J. A. Sherratt and P. K. Maini, A mathematical model for collagen fibre formation during foetal and adult dermal wound healing, Proc. Biol. Sci., 263 (1996), 653-660.doi: 10.1098/rspb.1996.0098.


    G. J. Pettet, H. M. Byrne, D. L. S. Mcelwain and J. Norbury, A model of wound-healing angiogenesis in soft tissue, Math. Biosci., 136 (1996), 35-63.doi: 10.1016/0025-5564(96)00044-2.


    G. Pettet, M. A. J. Chaplain, D. L. S. Mcelwain and H. M. Byrne, On the role of angiogenesis in wound healing, Proc. R. Soc. Lond. B, 263 (1996), 1487-1493.doi: 10.1098/rspb.1996.0217.


    H. M. Byrne, M. A. J. Chaplain, D. L. Evans and I. Hopkinson, Mathematical modelling of angiogenesis in wound healing: Comparison of theory and experiment, J. Theor. Med., 2 (2000), 175-197.doi: 10.1080/10273660008833045.


    R. C. Schugart, A. Friedman, R. Zhao and C. K. Sen, Wound angiogenesis as a function of tissue oxygen tension: A mathematical model, Proc. Nat. Acad. Sci. U.S.A., 105 (2008), 2628-2633.doi: 10.1073/pnas.0711642105.


    Y. Dor, V. Djonov and E. Keshet, Induction of vascular networks in adult organs: Implications to proangiogenic therapy, Ann. N.Y. Acad. Sci., 995 (2003), 208-216.doi: 10.1111/j.1749-6632.2003.tb03224.x.


    Y. Dor, V. Djonov and E. Keshet, Making vascular networks in the adult: Branching morphogenesis without a roadmap, Trends in Cell Biology, 13 (2003), 131-136.doi: 10.1016/S0962-8924(03)00022-9.


    S. R. McDougall, A. R. A. Anderson, M. A. J. Chaplain and J. A. Sherratt, Mathematical modelling of flow through vascular networks: Implications for tumour-induced angiogenesis and chemotherapy strategies, Bull. Math. Biol., 64 (2002), 673-702.doi: 10.1006/bulm.2002.0293.


    A. Stephanou, S. R. McDougall, A. R. A. Anderson and M. A. J. Chaplain, Mathematical modelling of flow in 2d and 3d vascular networks: Applications to anti-angiogenic and chemotherapeutic drug strategies, Mathematical and Computer Modelling, 41 (2005), 1137-1156.doi: 10.1016/j.mcm.2005.05.008.


    A. R. A. Anderson and M. A. J. Chaplain, Continuous and discrete mathematical models of tumor-induced angiogenesis, Bull. Math. Biol., 60 (1998), 857-899.doi: 10.1006/bulm.1998.0042.


    C. Xue, A. Friedman and C. K. Sen, A mathematical model of ischemic cutaneous wounds, Proc. Nat. Acad. Sci. USA, 106 (2009), 16782-16787.doi: 10.1073/pnas.0909115106.


    A. Friedman, C. Huang and J. Yong, Effective permeability of the boundary of a domain, Comm. Partial Differential Equations, 20 (1995), 59-102.


    S. Roy, S. Biswas, S. Khanna, G. Gordillo, V. Bergdall, J. Green, C. B. Marsh, L. J. Gould and C. K. Sen, Characterization of a pre-clinical model of chronic ischemic wound, Physiol. Genomics, 37 (2009), 211-224.doi: 10.1152/physiolgenomics.90362.2008.


    A. Friedman, B. Hu and C. Xue, Analysis of a mathematical model of ischemic cutaneous wounds, SIAM J. Math. Anal., 42 (2010), 2013-2040.doi: 10.1137/090772630.

  • 加载中

Article Metrics

HTML views() PDF downloads(29) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint